Alert archive / West Virginia / Frost Advisories in 2020
Frost Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Sep 19, 2020, 1:33 PM EDT for 7 counties in West Virginia. It took effect at Sep 20, 2020, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2020, 1:33 PM EDT (17:33 UTC)
- In effect from
- Sep 20, 2020, 2:00 AM EDT
- Expired
- Sep 20, 2020, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Harrison County, WV, Pocahontas County, WV, Randolph County, WV, Taylor County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 152 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS71 KRLX 191733 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 133 PM EDT Sat Sep 19 2020 WVZ523-524-526-200145- /O.NEW.KRLX.FR.Y.0009.200920T0600Z-200920T1200Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 133 PM EDT Sat Sep 19 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
503 WWUS71 KRLX 192111 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 511 PM EDT Sat Sep 19 2020 WVZ031-032-039-040-522-525-200515- /O.EXB.KRLX.FR.Y.0009.200920T0600Z-200920T1300Z/ Harrison-Taylor-Upshur-Barbour-Southeast Webster- Northwest Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, and Elkins 511 PM EDT Sat Sep 19 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Harrison, Taylor, Upshur, Barbour, Southeast Webster and Northwest Randolph Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The frost is expected to occur primarily in outlying valleys and away from urban centers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WVZ523-524-526-200515- /O.EXT.KRLX.FR.Y.0009.200920T0600Z-200920T1300Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 511 PM EDT Sat Sep 19 2020 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southeast Pocahontas, Southeast Randolph and Northwest Pocahontas Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
906 WWUS71 KRLX 200243 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1043 PM EDT Sat Sep 19 2020 WVZ031-032-039-040-522>526-201045- /O.CON.KRLX.FR.Y.0009.200920T0600Z-200920T1300Z/ Harrison-Taylor-Upshur-Barbour-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, Marlinton, Elkins, and Harman 1043 PM EDT Sat Sep 19 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southeast Pocahontas, Southeast Randolph and Northwest Pocahontas Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The frost is expected to occur primarily in outlying valleys and away from urban centers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
351 WWUS71 KRLX 200949 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 549 AM EDT Sun Sep 20 2020 WVZ031-032-039-040-522>526-201300- /O.CON.KRLX.FR.Y.0009.000000T0000Z-200920T1300Z/ Harrison-Taylor-Upshur-Barbour-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, Marlinton, Elkins, and Harman 549 AM EDT Sun Sep 20 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Harrison, Taylor, Upshur, Barbour, Southeast Webster, Southeast Pocahontas, Southeast Randolph and Northwest Pocahontas Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The frost is expected to occur primarily in outlying valleys and away from urban centers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
344 WWUS71 KRLX 201301 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 901 AM EDT Sun Sep 20 2020 WVZ031-032-039-040-522>526-201415- /O.EXP.KRLX.FR.Y.0009.000000T0000Z-200920T1300Z/ Harrison-Taylor-Upshur-Barbour-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Snowshoe, Marlinton, Elkins, and Harman 901 AM EDT Sun Sep 20 2020 ...FROST ADVISORY HAS EXPIRED... Temperatures are above advisory criteria and will continue to rise throughout this morning. The threat for frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Sep 19, 1:25 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 19, 1:25 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 125 PM EDT Sat Sep 19 2020 .SYNOPSIS... High pressure continues to build in, bringing a long stretch of dry, cool early Autumn weather. && .NEAR TERM /THROUGH TONIGHT/... As of 1003 AM Saturday... Made some minor adjustments to sky cover based on current satellite. Otherwise, current forecast continues to remain on track. As of 650 AM Saturday... The forecast remains on track and no changes are needed at this time. As of 140 AM Saturday... With surface high pressure in place and anomalously low PWATs the area will get to endure plenty of dry, fair weather through this period. Weak upper level troughing moving through from a system over Canada shouldn't pose a threat although may bring about some low stratocu clouds in from the Great Lakes and/or some cirrus advecting in from the northwesterly flow, however would be very little, therefore mainly a clear day on tap. As the trough exits tonight upper level ridging will reinforce high pressure at the surface and fair weather is expected to continue into the next period. With temperatures not expected to break 70F, very cool and dry fall season type weather will dominate and temperatures may even get low enough overnight with sufficient radiational cooling under clear skies to promote frost in our far northeast mountainous areas for Sunday morning although winds may be strong enough to hold off development. Elected to not issue anything at this time and will continue to mention in the HWO and forecast. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 238 AM Saturday... No changes of major significance were made to inherited Short Term forecast. Broad high pressure from the sfc through H85 will continue to promote benign weather conditions. Farther aloft, some H5 s/w ridging may try to briefly occur late Sunday and Monday. This may aid in afternoon temps being a couple of degrees warmer than previously expected. Otherwise, minimal moisture depth through the period will maintain mainly clear skies and aid in significant diurnal temperature swings. Overnight lows in the 30s will be common Sun/Mon night for area mountains, with 40s elsewhere...with highs in the 50s/60s and possibly 70s. Continued the threat of some late night frost for portions of the NE CWA for Sun and Mon nights. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 238 AM Saturday... Synoptic features and associated placement across the eastern half of the Lower 48, during the Long Term period, will be determined by what ultimately ends up happening with TS Beta. Guidance suites continue to differ on how slow/fast Beta emerges from the W/NW Gulf. For now, it looks like Beta will only slowly move across SE TX and eventually LA through mid/late week...with dry conditions prevailing for our area. Modification of our temps is likely through the week, but how great depends on timing of expected s/w ridges and troughs. For now, will start to indicate a gradual warming trend by late in the week. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... As of 120 PM Saturday... VFR conditions should persist through the period for most sites. The only exception would be if valley fog forms and reaches any of the sites. Have a brief period of BR at both CRW and EKN tonight while keeping visibilities out of the MVFR range. However if more fog forms than forecast, conditions could fall to MVFR or IFR. Any fog that does affect the terminals should dissipate Sunday morning, giving way to VFR conditions for the day. Winds start the period from the northeast at around 5-10KTs and should become relatively light tonight. Easterly/northeasterly winds will pick up again on Sunday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Valley fog may or may not form and affect sites tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SUNDAY... IFR river valley fog possible late Sunday night into Monday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/JZ NEAR TERM...JZ/CG SHORT TERM...RH LONG TERM...RH AVIATION...CG
Hazardous weather outlook, Sep 19, 4:10 AM EDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 410 AM EDT Sat Sep 19 2020 WVZ039-040-521>526-200815- Upshur-Barbour-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 410 AM EDT Sat Sep 19 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. A few areas of frost may develop late tonight across sheltered valley locations. A Frost Advisory may eventually be required for tonight if confidence in frost occurrence increases. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of frost may occur Sunday night and Monday night as an unseasonably cold airmass settles into the area. Frost Advisories may be required at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-515>520-200815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas- 410 AM EDT Sat Sep 19 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in West Virginia, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.